Thunderstorm Wind, Barry
- When
- June 13, 3:45 PM CST
- Where
- Barry County, 16 mi NE of Cassville
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.850, -93.667
Large trees were blown down northeast of Cassville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Large trees were blown down northeast of Cassville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 1:40 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT THU JUN 13 2002 PRE-FRONTAL TROUGH HAS CLEARED MOST OF THE FORECAST AREA THIS AFTERNOON. HOWEVER REAL FRONT STILL LIES BETWEEN HERE AND KANSAS CITY. STILL HAVE LOWER 70 DEWPOINTS OVER MUCH OF THE FORECAST AREA...WITH REMNANTS OF MORNING STORM COMPLEX THAT DEVELOPED OVER NORTH CENTRAL KANSAS EDGING ITS WAY INTO WESTERN ZONES. MAIN FORECAST ISSUE WILL BE WITH POPS TONIGHT. HARD TO ARGUE WITH CURRENT RADAR IMAGES...1500 CAPES AND SCATTERED CONVECTION POPPING UP BETWEEN WEST PLAINS AND SPRINGFIELD. SO WILL NEED TO EXTEND POPS INTO THE EVENING. WILL WORD UNTIL SUNSET IN THE NORTHWEST AND UNTIL MIDNIGHT IN THE CENTRAL AND EAST. THEREAFTER...DRIER AIR BEHIND FRONT SHOULD WORK ITS WAY FAR ENOUGH SOUTH TO END PRECIP CHANCES. STILL LOOKS DRY FOR FRIDAY AND SATURDAY...AS SURFACE BUILDS INTO THE REGION. LATEST MODEL RUNS HINT AT PRECIP TO OUR WEST SATURDAY WITH RETURN MOISTURE AROUND BACK SIDE OF SURFACE RIDGE...HOWEVER THINK AT THIS TIME THAT DECENT MOISTURE RECOVERY OVER OUR AREA WILL HOLD OFF UNTIL SUNDAY. WILL CONTINUE RAIN CHANCES SUNDAY AND MONDAY WITH STRONG SHORTWAVE AND DECENT JET STRUCTURE SETTING UP IN NORTHWEST FLOW...AND SECONDARY FRONT PROGGED TO MOVE ACROSS THE AREA SOMETIME AROUND MONDAY MORNING. TUESDAY THROUGH THURSDAY LOOKS DRY WITH A WARMING TREND...AS UPPER RIDGE OVER THE SOUTHWEST U.S. BUILDS INTO THE CENTRAL PLAINS AND MIDWEST. .SGF...NONE MO...NONE. KS...NONE. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 13 2002 * EXPECTED WEATHER HAZARDS... ISOLATED SEVERE THUNDERSTORMS WITH UP TO NICKEL SIZE HAIL ...DAMAGING WIND GUSTS TO 60 MPH...AND HEAVY RAIN. * AREAS AFFECTED AND TIMING... ALONG AND SOUTH OF INTERSTATE 44 FROM 3 PM TO 8 PM. * DISCUSSION... AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT PUSH THROUGH THE AREA...SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON. THE MOIST AND UNSTABLE AIRMASS OVER THE REGION COULD ALLOW A FEW STORMS TO BECOME SEVERE. * SPOTTER ACTIVATION OUTLOOK... SPOTTERS MAY BE NEEDED FOR LOCATIONS SOUTH OF INTERSTATE 44. * EXTENDED OUTLOOK... NO SEVERE WEATHER IS EXPECTED FRIDAY AND SATURDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. MMT THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 49 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301275.